Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 2, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Mar 8, 2006, 7:40 PM CST for Winnebago County, Illinois. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2006, 7:40 PM CST (01:40 UTC)
- Expired
- Mar 8, 2006, 8:30 PM CST
- In force
- 50 min
- Issued by
- NWS Chicago, IL
- Area
- Counties, with a storm outline in the text
County Winnebago County, IL
The radar
The Milwaukee radar (KMKX), 86 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 497 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 288 m²/s²
- 0-3 km storm-relative helicity
- 373 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 5:50 PM CST, 1 hour 50 minutes earlier.
Area forecast discussion, Mar 8, 5:50 PM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 550 PM CST WED MAR 8 2006 .DISCUSSION... 250 PM CST AREA OF RAIN MOVING EAST ACROSS THE CWA THIS AFTERNOON. CURRENTLY NO LIGHTNING WITH THIS PRECIP AND HASN/T BEEN FOR A FEW HRS NOW. THIS ACTIVITY WILL MOVE THROUGH THE CWA THRU EARLY EVENING...THOUGH IT MAY DISSIPATE SOME. THERE WILL LIKELY BE A BREAK IN THE PRECIP DURING THE EVENING HRS BEFORE THE SFC LOW LIFTS NE THURS MORNING AND PRECIP REDEVELOPS LATE THIS EVENING AND OVERNIGHT. MODELS ARE CONVERGING ON A SOLUTION WITH THE HEAVIEST RAINS FALLING FARTHER EAST. WILL MAINTAIN MENTION OF HEAVY RAIN IN THE ZFP/GRIDS TONIGHT AS SOME AREAS WILL SEE SOME HEAVY RAIN...ESPECIALLY ACROSS THE SE CWA. EXPECT ANOTHER BREAK IN PRECIP MIDDAY THURSDAY BEFORE ANOTHER WAVE MOVES NE THURSDAY AFTERNOON/THURSDAY NIGHT WITH MORE SHOWERS AND THUNDERSTORMS DEVELOPING MAINLY EAST OF I-57. WILL INCLUDE MENTION OF HVY RAIN ACROSS NW INDIANA THURS NIGHT. CONFIDENCE ON WIDESPREAD HVY RAINS IS LOWER THAN 24 HRS AGO WITH MODELS PUSHING THE HEAVIEST PRECIP TO OUR EAST THURS NIGHT AS WELL. THIS WILL NEED TO BE MONITORED OVER THE NEXT 24-36 HRS TO SEE HOW MUCH...IF ANY... FLOODING MAY BE POSSIBLE. LATEST SWODY2 OUTLOOK HAS THE SOUTHERN HALF OR SO OF THE CWA IN SLGT RISK AND WHILE THIS IS REASONABLE EXPECT THE GREATEST THREAT TO REMAIN ACROSS THE FAR SE CWA. PRECIP ENDS THURS NIGHT WITH A FEW LINGERING SHOWERS FRI MORNING ACROSS NW INDIANA...OTHERWISE FRIDAY AND FRIDAY NIGHT SHAPING UP TO BE DRY. TEMPS SOUTH OF THE SFC LOW/FRONT EXPECTED TO JUMP WELL INTO THE 50S ON THURSDAY...MAYBE 60 EVEN WITH CLOUDS/PRECIP BUT COOLER TO THE NORTH. SHOULD BE SHARP GRADIENT TO PRECIP THURSDAY ACROSS THE CWA AND WILL DROP FROM LIKELY TO CHANCE POPS THURSDAY AFTERNOON WITH JUST CHANCE POPS THURS NIGHT ACROSS THE NW PART OF THE CWA. THE GFS HAS BEEN ADVERTISING COLDER AIR MOVING INTO THE AREA THURSDAY NIGHT INTO FRIDAY. NOT CONVINCED TEMPS ARE GOING TO DROP THAT MUCH AND WILL TREND WARMER. NEXT SFC LOW DEVELOPS IN THE PLAINS FRIDAY NIGHT AND LIFTS NORTH SATURDAY. WARM FRONT PUSHES NORTH FRIDAY NIGHT WITH CLOUDS...MAYBE A SHOWER SATURDAY MORNING. PROBABLY WON/T BE MUCH OF A DROP IN TEMPS FRIDAY NIGHT THEN WITH SOUTHERLY FLOW EXPECT TEMPS TO REACH UPPER 50S/LOWER 60S ACROSS THE ENTIRE AREA ON SATURDAY. HARD TO FIND A FOCUS FOR PRECIP DEVELOPMENT UNTIL LATE SAT AFTERNOON/SAT NIGHT BUT WILL MAINTAIN CHANCE POPS. WITH ANOTHER LOW MOVING THROUGH SUNDAY EVENING...EXPECT WARM TEMPS TO CONTINUE ON SUNDAY...PROBABLY A FEW DEGREES COOLER THAN SATURDAY. STILL EXPECT THIS WEEKEND WILL END UP BEING WARM WITH SEVERAL DRY PERIODS. && .AVIATION... 550 PM CST RE 00Z TAFORS...LARGE AREA OF IFR CIGS CONT TO SPREAD NWRD OVR NR IL AND NW IND AS UPR 40S AND LWR 50S DWPTS CONT TO ADVECT NWRD. RADAR COMPOSITE SHOWS MAIN AREA OF SHRA CONTG TO LIFT NWRD THRU FAR NRN IL TOWARD SRN WI...WITH JUST SCT -SHRA FURTHER S. ISENTROPIC LVL FCSTS FM 18Z GFS DEPICT THIS WELL...WITH MAIN AXIS OF LIFT ACROSS SRN WI BY 06Z. HOWEVER...DURG THE EVE MID LVL COOLING SPREADS E ACROSS MS RIVER RESULTING IN INCREASIGNLY UNSTABLE LAPSE RATES...AND EXPECT HEAVIER SHRA AND SOME TSRA LATE EVE INTO OVRNGT. SFC LO JUST NW OF MCI AT 23Z TRACKS NEWRD TO ERN IA BY DAYBREAK...CONTG THRU NRN ILL DURG THU MORNING...WITH CDFNT PUSHING E ACROSS TERMINALS DURG LATE MORNING. WAV RIDES UP BNDRY LATER THU AS UPR TROF ROTATES FM SRN PLAINS ACROSS OZARKS. RA AND TSRA SHUD BE CONCENTRATED ALONG AND S OF BNDRY...WITH LCL TERMINALS JUST ON NW EDGE OF SHRA. TRS && .LOT WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LM...NONE. &&
Hazardous weather outlook, Mar 8, 4:30 PM CST, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 430 PM CST WED MAR 8 2006 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-091030- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 430 PM CST WED MAR 8 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION OVERNIGHT. HEAVY RAIN AND SMALL HAIL ARE POSSIBLE. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY THE THREAT OF THUNDERSTORMS WILL CONTINUE THROUGH THURSDAY NIGHT. THERE IS A SLIGHT RISK OF THESE STORMS BECOMING SEVERE. FRIDAY IS EXPECTED TO BE DRY...BUT MORE THUNDERSTORMS ARE EXPECTED SATURDAY AND SATURDAY NIGHT. HEAVY RAINFALL THROUGH THURSDAY NIGHT COULD TOTAL AS MUCH AS 2 TO 3 INCHES OVER PORTIONS OF THE AREA. THIS EVENT WILL BE MONITORED FOR POSSIBLE FLOODING POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THURSDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-091030- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 430 PM CST WED MAR 8 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE BUT ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR THE NEARSHORE AND OFF SHORE WATERS OF SOUTHERN LAKE MICHIGAN THURSDAY AND THURSDAY NIGHT AND AGAIN SATURDAY AND SATURDAY NIGHT. A SMALL CRAFT ADVISORY FOR THE ILLINOIS AND INDIANA NEARSHORE WATERS MAY BE NECESSARY THURSDAY NIGHT INTO FRIDAY FOR HIGH WAVES. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 10:27 PM CST | Marine Weather Statement | LOT | 2 hr | |
| Mar 9, 5:54 AM CST | Dense Fog Advisory | LOT | Boone, DeKalb, Kane, Lake, Lee, McHenry and 2 more | 5 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.